MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 05/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty pdx cycler, liberty pdx integrated set and the patient¿s adverse event of peritonitis, characterized by cloudy effluent fluid and abdominal pain, which warranted hospitalization, antibiotic therapy and the transition of modality to hd.Per the pdrn, causality was attributed to poor hand hygiene following the patient¿s use of the restroom during treatment.Escherichia coli is one of the most common organisms causing gram-negative peritonitis in pd patients.Additionally, escherichia coli peritonitis is most often the result of a touch contamination event.Based on the information available, there is no allegation or objective evidence a fresenius product(s) and/or device(s) deficiency, defect or malfunction occurred.Therefore, the liberty pdx cycler and liberty pdx integrated set can be excluded as having caused the patient¿s adverse events.Those individuals undergoing pd therapy (manual or cycler based) are at high risk for infections of the peritoneum.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient had peritonitis and was on hemodialysis (hd) until recently.During follow-up, the patient¿s peritoneal dialysis registered nurse (pdrn) stated the patient¿s last peritonitis event occurred on (b)(6) 2020.The patient presented to the emergency room with abdominal pain and cloudy effluent fluid.A peritoneal effluent fluid culture and cell count was obtained, and the cell count revealed an elevated white blood cell count (result not provided).The patient was diagnosed with peritonitis and was admitted for treatment.The patient was started on intraperitoneal (ip) vancomycin (dosage not provided) and ceftazidime 2000 mg daily (duration not provided.The pdrn stated the peritoneal effluent fluid culture returned positive for escherichia coli, and the patient continued receiving the ceftazidime (vancomycin discontinued).Causality was attributed to poor hand hygiene following the patient¿s use of the restroom during therapy.Due to the severity of the infection, the patient¿s pd catheter (not a fresenius product) required removal, a hemodialysis catheter (not a fresenius product) was surgically placed, and the patient was transitioned to hd for rrt.The patient was discharged on (b)(6) 2020 and began outpatient hd therapy on (b)(6) 2020.The patient received hd until (b)(6) 2020, when the patient resumed ccpd for rrt.Per the pdrn, no fresenius device(s) and/or product(s) caused the serious adverse events.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.In addition, the user guide was reviewed and states as a warning before starting the treatment, ¿you must use aseptic technique as directed by your pd nurse to prevent infection¿.At this time the reported incident could be attributed to end user error in accordance to the complaint description.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key10763220
Report Number8030665-2020-01601
Device Sequence Number3245832
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-87222
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR